MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5: unknown/ not provided.Asku.Section b3: date of event: unknown, not provided.Best estimate of date of event is between oct 11, 2021 and jun 19, 2023.Section e1: email address: unknown/ not provided.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient is not happy with vision in right eye (od).Vision cannot get them to 20/20 or 20/25 in that eye and that the intraocular lens (iol) has a hazy surface to it.The doctor is planning in the coming weeks to exchange od with a new symfony or possibly a monofocal.Through follow-up, it was learned that the iol was explanted.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jul 26, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: the suspect iol was received and visual inspection found the lens was cut and had a scratch on the surface.No further issues were identified and no further evaluation was performed.The complaint issues "discolored, suboptimal results and explant" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation, there was no product deficiency or product malfunction that could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: new and pertinent information received that patient race is white, ethnicity is not hispanic.Customer also described reported hazy surface in lens as lens had a central haze easily visible with photos provided.No other specific visual issues noted.Date of event noted to be on may 12, 2023.The replacement lens is dxroo +22.0.Visual issue slightly improved with replacement lens.There was no incision enlargement, no vitrectomy, and no sutures done.No patient post-explant injuries.Fields below updated.Section a5: (ethnicity, race): not hispanic/latino, white.Section b3: date of event: may 12, 2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17294401
Report Number3012236936-2023-01555
Device Sequence Number6115959
Product Code POE
UDI-Device Identifier05050474579125
UDI-Public(01)05050474579125(17)251024
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer07/10/2023
08/17/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/31/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite